Transient Hepatotoxicity Induced by Vinblastine in a Young Girl with Chiasmatic Low Grade Glioma

Author(s): Niels E. Franke*, Geert Jan Blok, Marsha L. Voll, Antoinette Y.N. Schouten-van Meeteren

Journal Name: Current Drug Safety

Volume 15 , Issue 3 , 2020


Become EABM
Become Reviewer
Call for Editor

Graphical Abstract:


Abstract:

Background: Vinblastine (VBL) is a cytostatic drug frequently applied in children with lymphoma and progressive low-grade glioma (LGG), with hematotoxicity as the main side effect.

Case Report: Here, the case of a 7-month-old girl with tumor progression of an LGG during standard chemotherapy with carboplatin and vincristine, is presented. Switching to VBL led to a 20-30- fold increase of transaminases (grade IV CTCAE 5.0), spontaneously resolving after the end of treatment. The toxicity is possibly age-related since it did not re-occur at the restart of VBL at 4 years old. This finding might have consequences for toxicity screening in future protocols, especially when including infants.

Keywords: Vinblastine, hepatotoxicity, CTCAE, low-grade glioma, infant, chiasmatic.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 15
ISSUE: 3
Year: 2020
Published on: 17 November, 2020
Page: [231 - 235]
Pages: 5
DOI: 10.2174/1574886315666200719013523
Price: $65

Article Metrics

PDF: 15